Cutaneous manifestations of antiretroviral medications for HIV are common and potentially dangerous conditions encountered by dermatologists. Part II of this two-part series on the cutaneous effects of antiretroviral medications for HIV will discuss the four most recent classes of medications that have been developed and immune reconstitution syndrome—an important diagnostic consideration when evaluating a dermatologic patient who is taking antiretroviral medications.
After completing this learning activity, participants should be able to recognize common and dangerous cutaneous adverse effects related to nonnucleoside reverse transcriptase inhibitors and entry and fusion inhibitors, determine which of these toxicities need further investigation or medication cessation, and understand the dermatologic manifestations of immune reconstitution syndrome and their importance in the differential diagnosis of a drug reaction in HIV-positive patients.Le texte complet de cet article est disponible en PDF.
Key words : antiretroviral medications, cutaneous, drug eruption, HIV, immune reconstitution syndrome, toxicities
| Funding sources: None.
| Dr Hines has been on the advisory board for Abbot, Boehringer Ingelheim, Bristol Meyers, Gilead, and GlaxoSmithKline, and has been a speaker for Boehringer Ingelheim, Bristol Meyer, and GlaxoSmithKline. Drs Introcaso and Kovarik and the editors, planners, and peer reviewers have no relevant financial relationships.